> Nursing Reviewer > WHAT IS SIADH?

WHAT IS SIADH?

Posted on October 27, 2014 | No Comments on WHAT IS SIADH?

Syndrome of Inappropriate ADH secretion (SIADH) results when the ability to maximally dilute urine is lost.  Hypersecretion of vasopressin increases tabular reabsorption of water.  it is the is that fluid retention occurs.
Signs:
– water intoxication manifested by nausea and vomiting, mental confusion, muscular crampos, hyponatremia and hypochloremia.
– decreased sodium to less than 120 mEq/L may result in changes in level of unconsciousness, seizures and coma.
RX:
– water intake restriction to correct the hypotonicity of body fluids; administration of NaCl and diuretic drugs and drugs that inhibit ADH or interfered with the renal response to the hormone such as demeclocycline (Declamycin) – a tetracycline analogue that interferes with the action of ADH on the colleccting ducts.

Related Posts:

» Tags: ,

Leave a Reply

Your email address will not be published. Required fields are marked *